- advertisement -

First need to use glucagon in 5 1/2 years.

Discussion in 'Parents of Children with Type 1' started by msschiel, Mar 24, 2019.

  1. msschiel

    msschiel Approved members

    Joined:
    Oct 21, 2013
    Messages:
    227
    I was upstairs in the kitchen (our three sons share a room right below the kitchen). I heard my sons yell "Aaron" and then "mom." I went down and he was thrashing around. I hadn't heard an alarm, and his dexcom was saying 68 and when I checked his sugar it was 56. He has been lower like this for periods of time and never had a problem. My youngest son (14) called 911 and I administered a glucagon shot. Older son went to wait for the ambulance because it is hard to find our house. He stopped thrashing and started to come around. He knew where he was and who his dad and I were. The paramedics came and his sugar was over 200 when they checked him. BP and heart rate were fine. He is having some memory loss, and I wasn't sure how long that might last. This is the first time we have had to use glucagon in 5 1/2 years of being diagnosed. Very scary and I hope I don't have to do that any time soon. He just turned 16 on Thursday.
     
  2. MomofSweetOne

    MomofSweetOne Approved members

    Joined:
    Aug 28, 2011
    Messages:
    2,739
    Thank you for posting this. It's not what we want to hear, but a needed reminder of how dangerous insulin can be when complacency can set in. How is your son doing now? How are you doing? Witnessing seizures can be pretty traumatic.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice